Hail, Dodge
- When
- May 9, 8:37 PM CST
- Where
- Dodge County, 7 mi NW of North Bend
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.533, -96.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 9, 2:10 PM CST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 310 PM CDT TUE MAY 8 2001 FORECAST CONCERN CONTS TO BE CONVECTIVE THREAT AND POTENTIAL OF HEAVY RAINS THRU THU. SHORT TERM...18Z OAX SOUNDING SHOWD MSTR WAS VERY SHALLOW SO DESPITE SFC DWPTS AROUND 60/LOWER 60S...USING MEAN LYR YIELDED A VERY SMALL CAPE...A LTL OVR 100 J/KG. MSTR WAS DEEPER AT TOP...CU WAS ALSO STARTING TO SHOW UP OVR ERN KS/WRN MO...AND THIS MSTR SHOULD CONT TO BE TRANSPORTED N. THIS SHOULD HELP WKN CAP ALNG WK CDFNT WHICH AT 20A WAS APPROACHING A YKN-ODX LINE. QUESTIONS WERE HOW LONG AND HOW FAR SW AND HOW WOULD PREFRONTAL TROF AFFECT THINGS AS IT HAS PUSHED THRU NERN NEBR DROPPG DWPTS INTO UPR 40S. DIURNAL BACKING OF SFC WINDS THIS EVENING SHOULD ALLOW PREFRONTAL TROF TO WASH OUT...BUT WOULD DELAY ONSET A LTL. NEXT...ONCE CONVECTION GOT GOING...HOW FAR S...IF AT ALL...WOULD IT PUSH FNT SWD. STILL EVEN IF DEEPER MSTR DOESNT MAKE IT TO FNT TIL LATE EVENING...THERE COULD STILL BE HIGH BASED TSTMS DVLPG ALNG FNT LATE THIS AFTN EARLY THIS EVENING...AND LATEST RUC NOW POINTS TO CNTRL NEBR. 12Z MODELS WERE CONSISTENT WITH THEIR EARLIER RUNS...WHICH UNFORTUNATELY MEANT RTHR LARGE DIFFERENCES IN FNTL PSN AND QPF. MOST NOTABLE WAS QPF DIFFERENCE BTWN AVN AND ETA/NGM EVEN THO SFC FTRS FM AVN WERE SIMILAR TO NGM. AVN CONTD TO HOLD FRONT UP TNGT AND KEEPS MOST OF THE AREA CAPPED KEEPING PCPN N OF FCST AREA OVERNGT. IF CONVECTION WOULD INDEED DVLP INTO NERN NEBR AND PUSH FNT INTO THE ECNTRL ZONES...A CONTINUING FEED OF BTR 850 MB DWPTS WOULD STILL GIVE A HEAVY RAIN THREAT FOR PARTS OF THE AREA. USING COMPROMISE BTWN AVN AND ETA WILL KEEP POPS FAIRLY HIGH BUT WL NOT GO WITH A FLASH FLOOD WATCH ATTM. WL KEEP THE THREAT OF SVR IN FCST ALSO FOR MOST AREAS TNGT. PREV FCST/GUID TEMPS SIMILAR AND LOOK GOOD. FOR THU...EVEN FTHR S ETA BRINGS WRM WEDGE AT 850 MB INTO SERN NEBR WITH TEMPS SIMILAR TO THOSE OF TDA. RAISED HIGHS CNTRL/S TO GUID OR A LTL WARMER. ALL MODELS POINTED TO PSBL MORNING CONVECTION NERN NEBR BFR FNT BECOMES MORE ACTIVE IN THE AFTN ACRS THE S. SO UPPED POPS N IN LINE WITH SRN ZONES...ALTHO STGEST SHOULD BE ACRS THE S LATE AFTN INTO EVENING. MCS THAT DVLPS THU NGT SHOULD PUSH FNT S OF AREA BY EARLY FRI BUT WL CARRY SMALL POPS FRI AM. WILL USE COMP IN GUID TEMPS FOR HIGHS. .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 545 PM CDT WED MAY 9 2001 STORM SPOTTERS WILL BE NEEDED TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 10PM. THUNDERSTORMS ARE DEVELOPING ALONG A SLOW MOVING COLD FRONT WHICH EXTENDS FROM NORTHERN IOWA...TO CENTRAL NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS AS DEEPER LOW LEVEL MOISTURE MOVES NORTH INTO THE AREA. IN ADDITION...A LOW LEVEL JET WHICH WILL DEVELOP DURING THE EVENING WILL AID IN FEEDING MOISTURE NORTH WHICH WILL LIKELY KEEP THUNDERSTORMS STRONG AND POSSIBLY SEVERE LATE INTO THE NIGHT. THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND STRONG WINDS. LATE TONIGHT...HEAVY RAIN WILL BE A THREAT AS THE THUNDERSTORMS WILL LIKELY EVOLVE INTO A LARGE COMPLEX OVER SOUTHEAST NEBRASKA. SKERRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 8 S WISNER NE 1.5 INCH HAIL
05/09/01 CUMING REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
842 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 2 E BEEMER NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM 1 S BLENCOE IA 55 MPH TSTM GUST
05/09/01 MONONA REPORTED BY MEDIA.
0656 PM BLENCOE IA 75 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0705 PM CASTANA IA 60 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY STORM
SPOTTER.
0711 PM 3 W WEST PT NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY STORM
SPOTTER.
HAIL FROM 3
MILES WEST OF WESTPOINT
TO
WESTPOINT.
0711 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0711 PM HOWELLS NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
HAIL FROM
1911 TO 1922. LOTS OF
HAIL
AT INTERSECTION
OF HIGHWAYS 15 AND 91.
0722 PM 1 N SNYDER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY EMERGENCY
MANAGEMENT.
HAIL 1922
TO 1925.
0730 PM DODGE NE 1.5 INCH HAIL
05/09/01 DODGE REPORTED BY STORM
SPOTTER.
0759 PM 2 S NICKERSON NE 65 MPH TSTM GUST
05/09/01 DODGE REPORTED BY
MEDIA.
INFLOW WINDS OF
60 TO 70 MPH FROM
THE
SOUTH.
0800 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0802 PM SCRIBNER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0820 PM 7 NW FREMONT NE TORNADO
05/09/01 DODGE REPORTED BY
MEDIA.
POSSIBLE TORNADO.
0828 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0836 PM 1 W FREMONT NE TOoRNADO
05/09/01 DODGE REPORTED BY MEDIA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
903 PM CDT WED MAY 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 2 E BEEMER NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0650 PM 1 S BLENCOE IA 55 MPH TSTM GUST
05/09/01 MONONA REPORTED BY MEDIA.
0656 PM BLENCOE IA 75 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0705 PM CASTANA IA 60 MPH TSTM GUST
05/09/01 MONONA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0709 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY STORM
SPOTTER.
0711 PM 3 W WEST PT NE 1.75 INCH HAIL
05/09/01 CUMING REPORTED BY STORM
SPOTTER.
HAIL FROM 3 MILES WEST OF
WESTPOINT TO WESTPOINT.
0711 PM CLARKSON NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0711 PM HOWELLS NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
HAIL FROM 1911 TO 1922.
LOTS OF HAIL AT INTERSECTION
OF HIGHWAYS 15 AND 91.
0722 PM 1 N SNYDER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY EMERGENCY
MANAGEMENT.
HAIL 1922 TO 1925.
0730 PM DODGE NE 1.5 INCH HAIL
05/09/01 DODGE REPORTED BY STORM
SPOTTER.
0759 PM 2 S NICKERSON NE 65 MPH TSTM GUST
05/09/01 DODGE REPORTED BY MEDIA.
INFLOW WINDS OF 60 TO
70 MPH FROM THE SOUTH.
0800 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0802 PM SCRIBNER NE 1 INCH HAIL
05/09/01 DODGE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0820 PM 7 NW FREMONT NE TORNADO
05/09/01 DODGE REPORTED BY
MEDIA.
POSSIBLE TORNADO.
0828 PM SCHUYLER NE 1.75 INCH HAIL
05/09/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0836 PM 1 W FREMONT NE TORNADO
05/09/01 DODGE REPORTED BY MEDIA.The Omaha radar (KOAX), 49 km away, was scanning. The volume nearest the first event began at 02:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245442.